MAUDE Adverse Event Report: STERILMED, INC. CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR NOT FOR USE WITH SIEMENS SYSTEM; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC. CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR NOT FOR USE WITH SIEMENS SYSTEM; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Model Number ACU10135910
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a catheter acunav diagnostic ultrasound 8fr not for use with siemens system and an open pouch seal issue occurred.The sterile packaging had a hole in the packaging.The catheter was replaced before being placed on the table.There was no patient consequence reported.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
The device has not yet been returned for analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed, inc., or its employees that the report constitutes an admission that the product, sterilmed, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 06-sep-2022.This material is no longer available for return.Staff told material management to discard the packaging and ice catheter in error.Damage could be related to the shipping or handling.Please note that the end of the box was crushed during shipment.This force most likely drove the thick plastic tube surrounding the catheter up through the sterile packaging.Several times in the past, materials management has reported that product is arriving in boxes crushed during shipment.Therefore, since the device has been reported as discarded, no product investigation can be performed.Pictures were received on 06-sep-2022 and the evaluation was completed on 14-sep-2022.It was reported that a patient underwent an atrial fibrillation (afib) procedure with a catheter acunav diagnostic ultrasound 8fr not for use with siemens system and an open pouch seal issue occurred.The sterile packaging had a hole in the packaging.The catheter was replaced before being placed on the table.There was no patient consequence reported.It was further noted the product had no patient contact, as well, there is no patient injury or consequence.Five photographic images were provided showing the impacted product and related materials.It was also further reported that ¿this material is no longer available for return.Staff told materials management to discard the packaging and ice catheter in error.It was further noted to ¿please note that the end of the box was crushed during shipment.This force most likely drove the thick plastic tube surrounding the catheter up through the sterile packaging.¿.This investigation is based on the provided photographs.Image ¿(b)(4) image 1¿ shows the packaged device, removed from its clayboard box.The photo is centered at the base of the handle, proximal end of the shaft.The serial number flag label with id 01108355 (which is linked to lot 2176856) is seen along with a twist tie that secures the shaft to the catheter backing board and the protective plastic tubing that the shaft is positioned within.An unknown person¿s finger is positioned by what appears to be a breach in the clear polyethylene film.There is no other observed damage to the device¿s shaft, handle, or other physical structure.Image ¿(b)(4) image 2¿ is a similar photo as the 1st image, but a larger portion of the package is shown and there is no finger present.Image ¿(b)(4) image 3¿ is a photo of the outer clayboard box¿s label which shows the part number acu10135910 and the reported lot number 2176856.Image ¿(b)(4) image 4¿ shows one end of the clayboard box that appears damaged and folded in.Image ¿(b)(4) image 5¿ is a photo of the full package, showing the damaged area in relation to the label¿s location.None of the photographs show the pouch seal or a breach in the pouch seal.The breach appears to be a puncture through the polyethylene film, near the handle.As the first two images show a breach in the clear film of the package, the reported image is confirmed.However, the resolution and angle of the photos do not clarify whether the tear and the surrounding area push outwards, created by the inner tubing (though the edging of the tube makes such a clean tear unlikely) or if the tear curls inward, due to an exterior object cutting through the clear film.The noted ¿force¿ that caused the damaged to the box would be expected to cause more damage to the outer clayboard box where the damage occurred, as well as the package itself ¿ to cause the necessary amount of movement and pressure for the tube to push through the polyethylene film.Damage would also be expected at the device shaft¿s distal and proximal end, resulting in kinks or significant bends.The photos are insufficient to conduct a proper failure analysis of the root cause of the observed breach.Per the fmea for acunav imaging catheters sm3703 rev f., package integrity compromised can be caused by handling within the shipping or storage environments.All sterilmed packaging materials are inspected prior to shipping.No other evidence was provided showing the primary shipping container damaged upon receipt.There is no evidence that the hole is due to the device's reprocessing or packaging.No conclusion as to how or when the breach occurred can be determined.The device history record for lot 2176856 was reviewed and 17 devices were approved at finished goods.A manufacturing record evaluation (mre) was conducted and there was no identified internal action.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR NOT FOR USE WITH SIEMENS SYSTEM
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15384530
Report Number2134070-2022-00015
Device Sequence Number17591685
Product Code OWQ
UDI-Device Identifier10888551004725
UDI-Public10888551004725
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K043453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2023
Device Model NumberACU10135910
Device Catalogue NumberACU10135910
Device Lot Number2176856
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date10/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CATHETER
Patient SexUnknown